Florida, 2015Damaging Wind in Florida, August 14, 2015
August 14, 2015 · NWS MFL · 1 event in 1 county or zone
A moist and unstable atmosphere led to scattered showers and storms across South Florida. A severe storm produced straight line wind damage across Clewiston in Hendry County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable atmosphere led to scattered showers and storms across South Florida. A severe storm produced straight line wind damage across Clewiston in Hendry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 14, 12:57 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 14, 12:57 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT FRI AUG 14 2015
.AVIATION...
STORMS DEVELOPING INLAND ATTM, WITH EASTERLY FLOW PENETRATING
FURTHER INLAND AND CONSIDERING STORM MOTION, ACTIVITY IS NOT
EXPECTED TO IMPACT EAST COAST TERMINALS OVER THE NEXT FEW HOURS.
POSSIBLE THAT OUTFLOWS FROM INLAND STORMS MAY ALLOW FOR ADDITIONAL
STORMS CLOSER TO THE COAST LATE THIS PM. FOR NOW, HAVE TAKEN OUT
TEMPO GROUPS, WITH THE EXCEPTION OF PBI. ADDITIONAL SHOWERS AND
STORMS MAY MOVE ONSHORE WITH SE FLOW LATE TONIGHT, PERHAPS WORTHY
OF VCSH AT TMB/MIA TOMORROW MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 90 79 91 / 50 50 30 50
FORT LAUDERDALE 78 90 80 90 / 50 50 30 40
MIAMI 77 90 79 91 / 40 50 30 40
NAPLES 76 91 76 92 / 30 60 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...21/KM
LONG TERM....21/KM
AVIATION...21/KM
Hazardous weather outlook, Aug 14, 10:12 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1112 AM EDT FRI AUG 14 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150315-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1112 AM EDT FRI AUG 14 2015
...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...
...A FEW STRONG STORMS POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: MAIN CONCERNS WITH STORMS TODAY WILL BE FREQUENT
TO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES, STRONG WINDS,
LOCALLY HEAVY RAINFALL AND SMALL HAIL.
WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR ISOLATED WATERSPOUT
ACTIVITY, ACROSS THE ATLANTIC AND GULF WATERS ALONG WITH LAKE
OKEECHOBEE, TODAY AND TONIGHT.
HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS THIS
AFTERNOON.
WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF UP TO 45-55 MPH PARTICULARLY ACROSS THE MAINLAND AND
NEARSHORE WATERS.
FLOODING: SLOW MOTION STORM MOTION CAN LEAD TO LOCALLY HEAVY
RAINFALL, POSSIBLY RESULTING IN STREET FLOODING TODAY.
TEMPERATURES: HEAT INDICES OF UP TO 104 DEGREES WILL BE POSSIBLE
TODAY ACROSS PORTIONS OF THE MAINLAND, PARTICULARLY ACROSS THE
INTERIOR. ANYONE TAKING PART IN OUTDOOR ACTIVITIES TODAY ARE
ADVISED TO EXERCISE CAUTION AND DRINK PLENTY OF FLUIDS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE LIKELY EACH AFTERNOON, ESPECIALLY OVER SOUTH
FLORIDA'S INTERIOR AND GULF COAST. CLOUD TO GROUND LIGHTNING WILL
BE THE PRIMARY THREAT, BUT GUSTY WINDS, AND LOCALIZED FLOODING ARE
ALSO POSSIBLE.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 14, 12:40 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT FRI AUG 14 2015
FLZ067-141830-
INLAND PALM BEACH COUNTY FL-
140 PM EDT FRI AUG 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN PALM
BEACH COUNTY UNTIL 230 PM EDT...
* AT 140 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CANAL POINT. THIS STORM WAS NEARLY STATIONARY.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2680 8056 2679 8070 2684 8065 2689 8062
2693 8062 2696 8061 2696 8044
TIME...MOT...LOC 1740Z 195DEG 1KT 2691 8058
KMSpecial weather statement, Aug 14, 1:33 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI AUG 14 2015
FLZ063-066-141915-
GLADES FL-HENDRY FL-
233 PM EDT FRI AUG 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR SOUTH CENTRAL GLADES AND NORTH CENTRAL HENDRY
COUNTIES UNTIL 315 PM EDT...
* AT 233 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MOORE HAVEN. THIS STORM WAS NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL ALONG WITH GUSTY WINDS TO 40 MPH. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
CLEWISTON...MOORE HAVEN AND LAKE HICPOCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2685 8110 2682 8106 2682 8103 2681 8099
2679 8095 2677 8095 2677 8094 2669 8106
2680 8118 2687 8110
TIME...MOT...LOC 1833Z 333DEG 4KT 2678 8102
KBSpecial weather statement, Aug 14, 2:06 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT FRI AUG 14 2015
FLZ063-066-141945-
GLADES FL-HENDRY FL-
306 PM EDT FRI AUG 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHWESTERN GLADES
AND NORTH CENTRAL HENDRY COUNTIES UNTIL 345 PM EDT...
* AT 306 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PORT LA BELLE...OR NEAR LABELLE...MOVING NORTH AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...ORTONA AND PORT LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2670 8142 2691 8148 2692 8130 2673 8124
TIME...MOT...LOC 1906Z 187DEG 18KT 2677 8139
KB
Thunderstorm Wind, Hendry
- When
- August 14, 2:18 PM EST
- Where
- Hendry County, 0.93 mi SW of Clewiston to 0.83 mi WNW of Clewiston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 26.740, -80.940
Hendry County Sheriff's Office reported minor damage across portions of Clewiston. Damage occurred to a residential shed and fence along with several uprooted trees and a trampoline thrown against a house near Georgia Ave and 7th Street. Additional uprooted trees led to minor roof damage and fence at Clewiston Middle School.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 14 to 16, 201548 injured · 4 events
- Hail and Damaging Winds in Wisconsin, August 14, 2015$65,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 14, 2015$40,000 · 1.25 in hail · 6 events
- Damaging Winds in Texas, August 14, 2015$45,000 · 74 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 14, 2015$35,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, August 14, 20151 injured · $16,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, August 14, 2015$4,000 · 56 kt wind · 23 events
- Marine Thunderstorm Winds in Lake St. Clair, August 14, 20152 injured · 54 kt wind · 3 events
- Damaging Winds in Montana, August 14, 201562 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 201560 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 201552 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Michigan, August 14, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594127.